Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 3, NWS Albuquerque, NM

November 30, 2007

NWS Albuquerque, NM issued this high wind watch at Nov 30, 2007, 4:05 AM MST. It took effect at Dec 1, 2007, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 4:05 AM MST (11:05 UTC)
In effect from
Dec 1, 2007, 5:00 AM MST
Expired
Nov 30, 2007, 3:33 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 301105
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 AM MST FRI NOV 30 2007

...STRONG WINDS POSSIBLE OVER NORTHEAST AND EAST CENTRAL NEW
MEXICO LATE TONIGHT THROUGH SATURDAY...

NMZ005>007-012-013-302300-
/O.NEW.KABQ.HW.A.0003.071201T1200Z-071202T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI
405 AM MST FRI NOV 30 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON FOR NORTHEAST AND EAST CENTRAL NEW MEXICO.

A STRONG LOW PRESSURE SYSTEM FORECAST TO DEVELOP OVER EASTERN
COLORADO COULD BRING STRONG SOUTH TO SOUTHWEST WINDS TO NORTHEAST
AND EAST CENTRAL NEW MEXICO LATE TONIGHT AND CONTINUING THROUGH
SATURDAY. SUSTAINED WIND SPEEDS COULD REACH 35 TO 45 MPH...WITH
OCCASIONAL GUSTS TO AROUND 60 MPH.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.  MONITOR
NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

$$
1 follow-up statement
000 
WWUS75 KABQ 302233
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MST FRI NOV 30 2007

...STRONG WINDS OVER NORTHEAST AND EAST CENTRAL NEW MEXICO LATE
TONIGHT THROUGH SATURDAY...

NMZ005>007-012-013-010500-
/O.UPG.KABQ.HW.A.0003.071201T1200Z-071202T0100Z/
/O.NEW.KABQ.HW.W.0007.071201T1200Z-071202T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI
333 PM MST FRI NOV 30 2007

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PRESSURE GRADIENT WILL DEVELOP OVER EASTERN COLORADO AND
WILL BRING STRONG SOUTHWEST WINDS TO NORTHEAST INTO EAST CENTRAL
NEW MEXICO FROM THE EARLY MORNING HOURS ON SATURDAY THROUGH THE
LATE AFTERNOON HOURS. SUSTAINED WIND SPEEDS WILL REACH 35 TO 45
MPH...WITH OCCASIONAL GUSTS TO AROUND 60 OR 65 MPH.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. 

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

NMZ011-010500-
/O.NEW.KABQ.HW.W.0007.071201T1200Z-071202T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
333 PM MST FRI NOV 30 2007

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY.

A STRONG PRESSURE GRADIENT WILL DEVELOP OVER EASTERN COLORADO WILL
BRING STRONG SOUTHWEST WINDS TO EAST CENTRAL NEW MEXICO FROM THE
EARLY MORNING HOURS SATURDAY THE THE AFTERNOON. SUSTAINED WIND
SPEEDS WILL REACH 35 TO 45 MPH...WITH OCCASIONAL GUSTS TO AROUND
60 MPH.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

NMZ010-016>021-026-010500-
/O.NEW.KABQ.WI.Y.0027.071201T1200Z-071202T0100Z/
SANDIA/MANZANO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
333 PM MST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY. 

A STRONG PRESSURE GRADIENT WILL DEVELOP OVER EASTERN COLORADO WILL
BRING STRONG SOUTH TO SOUTHWEST WINDS TO THE SANDIA AND MANZANO
MOUNTAINS...THE SOUTH CENTRAL MOUNTAINS AND PORTIONS OF EAST
CENTRAL NEW MEXICO ON SATURDAY. SUSTAINED WIND SPEEDS WILL REACH
30 TO 40 MPH...WITH OCCASIONAL GUSTS TO AROUND 50 OR 55 MPH.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Nov 30, 3:00 AM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 30, 3:00 AM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST FRI NOV 30 2007

.DISCUSSION...
LAST EVENINGS AREA SOUNDINGS...WHILE LOOKING DOWNRIGHT
MONSOONAL...STILL APPEARED TO HAVE SOME DRIER AIR LINGERING IN THE
LOWER LEVELS. SURFACE BOUNDARY MOVING INTO NORTHEAST NEW MEXICO ATTM
WITH TEENS DEWPOINTS. DEWPOINTS ALSO REMAIN BELOW FREEZING FOR THE
MOST PART NORTH OF INTERSTATE 40. COLDER AIRMASS AT THE SURFACE MAY
WORK INTO NORTHEAST PLAINS THIS MORNING...WILL HAVE A MIX OF PCPN
TYPES OVER THIS AREA TODAY BUT WILL NOT MENTION ANY ZL OR ZR ATTM.

WILL CONVERT WINTER STORM WATCH TO A WARNING...WITH NO CHANGE IN
AREAL COVERAGE ATTM. COLDER AIR COMES IN FROM THE NORTHWEST
SATURDAY...WHEN H7 TEMPS FALL BELOW ZERO. WEST CENTRAL MOUNTAINS AND
EVEN NORTHWEST PLATEAU MAY GET SNOW AT LOWER ELEVATIONS SATURDAY BUT
WILL KEEP AMOUNTS BELOW ADVISORY LEVELS FOR NOW.  STILL 50 TO 60 KT
LOW LEVEL JET NOTED ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO
SATURDAY...WILL POST HIGH WIND WATCH FOR THAT AREA.

SUNDAY WILL FEATURE IMPROVING WEATHER WITH A FEW LEFTOVER RAIN AND
SNOW SHOWERS MOSTLY IN THE NORTHERN MOUNTAINS. DRY AND WARMER
WEATHER THROUGH THE MIDDLE OF NEXT WEEK WITH ANOTHER STORM POSSIBLE
FOR THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  38  48  30 /  60  80  80  40
GALLUP..........................  49  38  44  21 /  80  90  70  50
GRANTS..........................  50  39  49  23 /  70  90  60  40
GLENWOOD........................  60  44  57  30 /  90  90  70  40
CHAMA...........................  41  28  35  21 /  70 100  90  60
LOS ALAMOS......................  44  32  43  30 /  60 100  70  50
RED RIVER.......................  40  28  38  18 /  50  90  70  50
TAOS............................  44  35  43  25 /  50  80  60  40
SANTA FE........................  45  37  48  28 /  50  80  60  40
SANTA FE AIRPORT................  48  39  50  30 /  60  80  60  40
ESPANOLA........................  49  39  49  30 /  50  80  60  40
ALBUQUERQUE HEIGHTS.............  51  43  50  35 /  60  90  50  30
ALBUQUERQUE VALLEY..............  51  40  51  34 /  60  80  40  30
ALBUQUERQUE FOOTHILLS...........  48  39  47  32 /  70  90  50  30
ALBUQUERQUE WEST MESA...........  51  42  51  34 /  60  80  40  30
SOCORRO.........................  57  42  54  34 /  60  90  40  20
SANDIA PARK/CEDAR CREST.........  46  36  46  29 /  70  90  50  30
MORIARTY/ESTANCIA...............  49  35  53  32 /  40  80  40  30
CARRIZOZO.......................  55  41  56  36 /  50  80  40  10
RUIDOSO.........................  54  37  53  30 /  60  90  60  10
RATON...........................  42  32  56  26 /  20  70  40  20
LAS VEGAS.......................  44  36  52  27 /  50  80  40  30
ROY.............................  42  35  57  30 /  30  70  30  20
CLAYTON.........................  40  36  63  34 /  20  50  20  10
SANTA ROSA......................  49  41  62  33 /  40  70  30  10
TUCUMCARI.......................  49  45  64  39 /  40  60  20  10
FORT SUMNER.....................  54  42  63  37 /  50  70  30  10
CLOVIS..........................  50  43  64  39 /  50  60  20  10
PORTALES........................  52  45  65  38 /  40  60  20  10
ROSWELL.........................  59  46  66  43 /  50  60  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING ABOVE 7500 FEET FROM 6 PM THIS EVENING TO 6 PM
MST SATURDAY FOR THE FOLLOWING ZONES...NMZ002-004.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ005>007-012-013.

&&
Hazardous weather outlook, Nov 29, 6:00 AM MST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU NOV 29 2007

NMZ001>021-026-301300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST THU NOV 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE STARTING FRIDAY
AFTERNOON AND CONTINUING FRIDAY NIGHT AND INTO SATURDAY NIGHT FOR
ELEVATIONS ABOVE 7500 OR 8000 FEET...ESPECIALLY OVER THE NORTHERN
AND WEST CENTRAL MOUNTAINS. STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS ARE FORECAST OVER NORTHEAST AND EAST CENTRAL NEW MEXICO
SATURDAY...WHICH COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
VEHICLES.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 4:30 AM MSTWinter Storm WarningABQ50 hr
Nov 30, 3:33 PM MSTHigh Wind WarningABQ26 hr
Nov 30, 3:33 PM MSTWind AdvisoryABQ26 hr

Nearby

High Wind Watches in New Mexico, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.